MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT 4MM 27.5CM LONG - ANGLE-TIP LARYNGEAL; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT 4MM 27.5CM LONG - ANGLE-TIP LARYNGEAL; BUR, EAR, NOSE AND THROAT
Model Number 1884030
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: this is the same event reported in regulatory report #: 1045254-2021-00559.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider reported via manufacturer representative that the blades have broken at the level of the angulation.There were no broken pieces of the reported product remain inside the patient's body.There was no intervention performed and no delay in the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
H6: the fdd a0401 and fdm b17 no longer applies.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow up, it was reported that the blades broke in 2 parts.The blades were used in the same case.There were no fragments that came off or got detached from the broken device.The blades broke in the middle part while trying to remove from the handpiece.There were no fragments that get in contact with the patient.

Brand Name
TRICUT 4MM 27.5CM LONG - ANGLE-TIP LARYNGEAL
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key12590976
Report Number1045254-2021-00560
Device Sequence Number4079964
Product Code EQJ
UDI-Device Identifier00681490047623
UDI-Public00681490047623
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884030
Device Catalogue Number1884030
Device Lot Number0218669516
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1